Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Post op for injections?

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:22 AM in Spinal Injections
Today I had a Cervical ESI and Facet injections.

They went over post op stuff before procedure but didn't give me any info to take home.

So basically I forgot what the hell they told me.
All I remember is not to take a shower for 24 hrs and a bath for 72.

There was something about hot or cold pack. Can't remember.
Of course they are closed when I got home and took a 4 hour nap.
Which brings me to my other question. I could not ask anybody because I was so drugged up.

But when I was in recovery I woke up fine until the pain kicked in.
They gave me a shot of demerol and phenergan. Within seconds the pain was gone and my hand where the IV was broke out and swole up bad.
So she gave me a shot of Benadryll.

I felt like a zombie. What happend?
That's 3 drugs at once in an IV that all slow you CNS. Did someone mess up?
advertisement

Comments

  • But, ice for 24 hrs (not heat).

    Rest for the rest of the day, no driving, no going up and down stairs too often - that sort of thing (I usually spend most of my day in bed).

    Now, I have only had lumbar ESI and facet injections, so I don't know if things are different for cervical injections. But I was told I could re-start my meds later that evening, or at least the next day. I could also drive and go back to work the next day. Also, I was not given any medications (except local at the injection sites) when I had my procedures done.

    I'm not sure what to tell you about the other stuff. It does sound like you had an allergic reaction to something they gave you. That is not necessarily a mistake on their part, if they did not know you had an allergy (and allergies can start at any time - even if you have had it before with no reaction).
  • Thanks for your reply.

    I got a hold of them today. You were right, ice no heat.

    I knew they said something about that. But I was so drugged up when I left I could barely function.

    I'm talking to a friend of mine about the other drugs. I was just concerned because Demerol is the pain killer and phenergan is an anti histame, yet they gave me benadryll to counteract the allergy.

  • After talking to a friend of mine's wife, it sounds like the IV broke through my vein. Called IV infaltration. The drugs actually went into the surrounding tissue.
  • After talking to a friend of mine's wife, it sounds like the IV broke through my vein. Called IV infaltration. The drugs actually went into the surrounding tissue.
advertisement
Sign In or Register to comment.